So I haven’t been on PegIntron since March of 2014 (coming up on a full year next month). Since discontinuing the PegIntron, my platelets have stayed fairly low, usually 500-600K range, and other than the usual fatigue, spleen pain, and headaches, I really haven’t had a whole lot of issues recently. Over the last few weeks though I’ve started having a lot more “weird” moments, as I refer to them. I’ve had a rather constant state of feeling not right, and being almost a little confused from time to time. I’ve also noticed a lot more bruising, and fatigue than normal. On top of that I had 3 migraines in one week, and the “glitter vision” has started up again. I can’t remember if I’ve described that here or not in the past…but basically it looks like someone took a handful of very fine glitter and tossed it in front of my eyes, but only around my peripheral vision.
Since I was feeling so weird I decided it was probably time for a CBC. The results show that my platelets have gone up fairly significantly. Not to where they used to be (for years my platelets were constantly in the millions), but certainly higher than they’ve been around 800K. I called the NP at the Hem/Onc’s office and asked for their advice. I was told to increase from an 81mg aspirin daily back up to a 325mg aspirin daily. Other than that, I’m remaining off all other treatments and watching it to see if there are any changes.
I’ve also recently gotten back on my SSRI for a number of reasons. First being that I haven’t felt like myself lately. I don’t think I’ve really talked much about that here – but I do experience bouts of depression from time to time, and so the low dose SSRI is a dual helper for me. In addition to helping me stay more level in my moods, it has the added bonus of helping to repel the serotonin carried by my platelets that can help to trigger migraines.
Now before anyone makes the comment “What do you mean gotten back on it…?” Yes. I do take myself off of it from time to time. I know full well you shouldn’t do that. But after a while of being on it I start to feel….vanilla. Like I have no emotions. No highs, no lows. I just kind of exist. And when I start to feel like that, I wean myself off of it, and just wait until I feel…well…not myself again…and start it up. I know this is not a good idea. I know I shouldn’t do it. But…somehow it’s the pattern I fall into on a somewhat regular basis.
So that’s my very short little update. I’m still feeling pretty crappy right now. Headache, tired, just kind of…not quite right…we’ll see what happens. I don’t see the doc again until 4/29, so maybe things will change between now and then.
I’ll be updating again fairly soon…hard to believe, but this spring it’s going to be 10 years since I was diagnosed. I’m planning to write a “What 10 years of ET has looked like for me” blog for that. Stay tuned 🙂
As always, you are your own best advocate. If you do not take care of yourself, who will?
Until next time,